MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-150SOLID145
Medical Device Problem Codes Entrapment of Device (1212); Unintended System Motion (1430); Difficult to Remove (1528); Device Contaminated at the User Facility (4064)
Health Effect - Clinical Codes Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that during procedure to treat 100% stenosed, heavily calcified superficial femoral artery (sfa).A viperwire peripheral guidewire was passed through a long chronic total occluded (cto) segment of sfa from pedal access and brought through femoral destination sheath.There was no evidence of subintimal wire placement that was noted.Intravascular ultrasound (ivus) was not performed.The crown of diamondback 360 coronary orbital atherectomy device (oad) was advanced to proximal sfa and the oad was spun slowly on low-speed working through the cto of sfa.The oad crown made no noise indicating the crown was spinning through a dissection plane.It jumped forward one time and treatment was stopped.The oad crown was retracted.It was planned to treat a bit more section of the sfa.The crown seemed to be stuck upon removal.A 0.14 wire was inserted and a balloon was placed around the crown.Nitroglycerin was administered through the oad in an attempt to relieve the crown form being stuck.Nothing was successful and therefore, a 0.35 wire was placed down the destination sheath.The destination sheath and crown were removed.Tissue was noted to be wrapped around the crown.The vessel was able to be ballooned.A stent was placed to restore flow to the sfa.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Updated fields: b5, d9, g3, g6, h2.Correction: h6 (health effect - clinical code and medical device problem code added).
 
Event or Problem Description
It was reported that during procedure to treat 100% stenosed, heavily calcified superficial femoral artery (sfa), a viperwire peripheral guidewire was passed through a long chronic total occluded (cto) segment of sfa from pedal access and brought through femoral destination sheath.There was no evidence of subintimal wire placement that was noted.Intravascular ultrasound (ivus) was not performed.The crown of diamondback 360 peripheral orbital atherectomy device (oad) was advanced to proximal sfa and the oad was spun slowly on low speed working through the cto of sfa.The oad crown made no noise indicating the crown was spinning through a dissection plane.It jumped forward one time and treatment was stopped.The oad crown was retracted.It was planned to treat a bit more section of the sfa.The crown seemed to be stuck upon removal.A 0.14 wire was inserted and a balloon was placed around the crown.Nitro was administered through the oad in an attempt to relieve the crown form being stuck.Nothing was successful and therefore, a 0.35 wire was placed down the non-abbott sheath.The non-abbott sheath and crown were removed.Tissue was noted to be wrapped around the crown.A new non-abbott sheath was placed and the vessel was able to be ballooned.A stent was placed to restore flow to the sfa.Additional information was received and the device as it seemed to enter a dissection plane that was not evident angiographically.The vessel was sized with a 5.0 balloon.The treatment was performed proximal to distal.Slight amount of pain noted while removing the oad.The patient was stable with good flow to the leg.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis, and detailed analysis were performed on the returned device.The reported crown being stuck upon removal, and tissue wrap around the crown were confirmed through analysis.The reported crown jumping was not confirmed through analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the report of the crown jumping, the crown being stuck upon removal, and tissue wrap around the crown appear to be related to circumstances of the procedure.The returned crown was wrapped in tissue, and the driveshaft was elongated which is consistent with a driveshaft that is stuck and is pulled in tension during attempted removal.The complaint reported that the device seemed to enter a dissection plane that was not evident angiographically.Spinning the crown in the presence of a dissection may result in increased vessel interaction.There was no damage or abnormalities observed on the crown or device that would have contributed to the reported complaint.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: g3, g6, h2, h3, h6 (component code, type of investigation, investigation findings, investigation conclusions).

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24709281
Report Number3004742232-2026-00067
Device Sequence Number10439976
Product Code MCW
UDI-Device Identifier10850000491196
UDI-Public(01)10850000491196(17)271031(10)588657-1
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBP-150SOLID145
Device Catalogue Number7-10057-03
Device Lot Number588657-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/02/2026
05/04/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/30/2026
05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite